Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 13, 2006, 8:52 PM CDT for Marathon County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2006, 8:52 PM CDT (01:52 UTC)
- Expired
- Apr 13, 2006, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 144 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:12 PM CDT | HAIL 0.75 | 2 N Wausau, WI | |
| Apr 13, 9:16 PM CDT | HAIL 0.75 | 5 N Wausau, WI | HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 140152 SVRGRB WIC073-140230- /O.NEW.KGRB.SV.W.0002.060414T0152Z-060414T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 852 PM CDT THU APR 13 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN CENTRAL WISCONSIN * UNTIL 930 PM CDT * AT 850 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 16 MILES WEST OF RIB MOUNTAIN...OR ABOUT 18 MILES WEST OF WAUSAU... AND MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUSAU AND RIB MOUNTAIN BY 905 PM... WESTON BY 910 PM... LAT...LON 4505 9014 4486 9014 4486 8929 4510 8927 $$ HELMAN
2 follow-up statements
000 WWUS53 KGRB 140206 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CDT THU APR 13 2006 WIC073-140230- /O.CON.KGRB.SV.W.0002.000000T0000Z-060414T0230Z/ MARATHON WI- 905 PM CDT THU APR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR MARATHON COUNTY... AT 903 PM...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR RIB MOUNTAIN...OR ABOUT 6 MILES SOUTHWEST OF WAUSAU...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCHOFIELD...WESTON...WAUSAU AND ROTHSCHILD BY 910 PM... LAT...LON 4505 9014 4486 9014 4486 8929 4510 8927 $$ HELMAN
000
WWUS53 KGRB 140220
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CDT THU APR 13 2006
WIC073-140230-
/O.CON.KGRB.SV.W.0002.000000T0000Z-060414T0230Z/
MARATHON WI-
916 PM CDT THU APR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR MARATHON COUNTY...
AT 912 PM...RADAR SHOWS SCATTERED THUNDERSTORMS WERE MOVING OVER
MARATHON COUNTY. ALL STORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1
INCH IN DIAMETER. THE STORMS WERE MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
BROKAW BY 925 PM...
STATFORD BY 925 PM...
LAT...LON 4505 9014 4486 9014 4486 8929 4510 8927
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:45 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 13, 2:45 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT THU APR 13 2006 .SHORT TERM...TNGT AND FRI. MAIN FCST FOCUS TO BE ON CONVECTIVE POTENTIAL TNGT AND ANY RISK OF SVR TSTMS. THE 18Z MSAS SFC ANALYSIS PLACED A RDG OF HI PRES OVR THE GREAT LKS WITH AN AREA OF LOW PRES SITUATED OVR SE ND. A WRMFNT EXTENDED E-SE FROM THE LOW THRU SW MN...NE IA TO NRN IL. TEMPS SOUTH OF THE WRMFNT HAD JUMPED INTO THE 70S AND 80S WITH DEW POINTS IN THE 50S AND 60S. THE RADAR MOSAIC PAINTED A NARROW BAND OF LGT SHWRS/SPRINKLES ACROSS THE NE HALF OF WI. BROAD SW FLOW JUST ABV THE SFC WL NOT ONLY BRING GULF MSTR NWD INTO WI TNGT...BUT ALSO BRING THE WRMFNT INTO SRN WI. THE LOW PRES IS FCST TO MOV SE ALONG THIS FNT AND RESIDE OVR SRN WI AT 06Z FRI AND SRN LWR MI BY 12Z FRI. MSTR AND INSTABILITY TO BE ON THE INCREASE OVR WI THIS EVENING AHD OF THE APPROACHING SFC LOW. DEW PTS TO RISE INTO THE 50S JUST SOUTH OF THE FCST AREA WHILE LAPSE RATES CONT TO STEEPEN (7.5C/KM). STG SHEARING PROFILE ADVERTISED BY THE MDLS COMBINED WITH THIS MSTR AND INSTABILITY...MAY ALLOW A FEW OF THE ANTICIPATED TSTMS TO BECOME SVR MAINLY ACROSS SRN SECTIONS OF NE WI CLOSER TO THE WRMFNT. DUE TO THE LOW WET-BULM HGTS...LRG HAIL APRS TO BE THE PRIMARY THREAT. STG SUBSIDENCE BEGINS TO BUILD INTO THE RGN LTR TNGT BRINGING PCPN TO AN ABRUPT END WITH EVEN SOME DECREASE IN CLDS ACROSS CNTRL WI TOWARD DAYBREAK. HAVE KEPT PATCHY FOG OVR INLAND LOCATIONS WHERE WNDS WL BE LGT ENUF AND LINGERING LOW-LVL MSTR TO EXIST FROM THE RAINFALL. HAVE ALSO RAISED MIN TEMPS ANYWHERE FROM 2 TO 10 DEGS DUE TO CLDS AND LACK OF CAA. SUBSIDENCE AND DRIER AIR TO BE THE MAIN WEATHER PLAYERS FOR FRI AS A WEAK BUBBLE OF HI PRES BEGINS TO BUILD INTO FROM THE UPR MIDWEST. LACK OF CLDS OR LOW LVL INVERSIONS SHOULD ALLOW FOR GOOD MIXING TO TAKE PLACE FRI. 8H TEMPS STILL IN THE +8 TO +10C RANGE SHOULD ALLOW TEMPS TO RETURN TO THE 70S (EVEN ALONG THE LK AS WNDS TO BE W-NW). .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT...THEN SLIDE EAST OF WISCONSIN ON SATURDAY BEFORE NEXT SYSTEM APPROACHES FROM THE WEST. NEW MODEL RUNS TODAY ARE SLOWER WITH THE SYSTEM... SO WE SHOULD SEE MORE SUN DURING THE MORNING HOURS WITH INCREASING CLOUDINESS DURING THE AFTERNOON. RAISED MAX TEMPERATURES MOST PLACES WITH GREATEST INCREASES AWAY FROM THE LAKE. QUESTION IS HOW WARM EACH CENTRAL WISCONSIN WILL GET BEFORE SYNOPTIC AND LAND/LAKE BREEZE FLOW COMES ONSHORE DURING THE AFTERNOON. FEELING IS EAST CENTRAL WISCONSIN WILL COOL DOWN A FEW DEGREES DUE TO THE INCREASING EASTERLY FLOW AND THE INCREASING CLOUDINESS. WITH THE SLOWER ONSET OF THE PRECIPITATION...SLOWED DOWN THE TIMING OF THE PRECIPITATION IN GRIDS WITH MOST LOCATIONS (EXCEPT CENTRAL WISCONSIN) WITH THE CHANCE OF SHOWERS AFTER MIDNIGHT. ALSO SCALED BACK THUNDERSTORM WORDING TO ISOLATED. BEST INSTABILITY TO OUR SOUTH. FOR SUNDAY...TEMPERATURES WILL BE TRICKY AS LOW PRESSURE SYSTEM MOVING FURTH SOUTH THAN YESTERDAYS MODELS. THINK THERE WILL BE SOME PARTIAL CLEARING DURING THE AFTERNOON TO ALLOW TEMPERATURES TO WARM SLIGHTLY HIGHER THAN PREVIOUS FORECAST. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME TUESDAY NIGHT AS FRONT PUSHES THROUGH THE AREA. THE REMAINDER OF THE EXTENDED FORECAST IS VERY MUDDLED AS SIGNIFICANT DIFFERENCE ARISE IN THE UPPER AIR PATTERN. ECMWF/CANADIAN MORE PROGRESSIVE WHILE GFS CLOSED OFF UPPER LOW OVER THE CENTRAL UNITED STATES. LEANDED TOWARDS THE ECMWF SOLUTION WHICH WOULD BE A WARMER AND DRIER SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 13, 12:00 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU APR 13 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. SOUTHERLY WINDS AHEAD OF AN AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL CONTINUE TO PULL GULF MOISTURE NORTHWARD INTO THE REGION THIS AFTERNOON. A WARM FRONT IS FORECAST TO LIFT NORTHEAST INTO SOUTHERN WISCONSIN BY THIS EVENING. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AND WITH INCREASING WINDS ALOFT...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY RISK IS LARGE HAIL...AND IS MAINLY SOUTH AND WEST OF A LINE FROM MOSINEE TO OSHKOSH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DETERMINE THE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-141700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY. KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:24 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 66 min |
| Apr 13, 9:28 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 62 min |
| Apr 13, 10:01 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 59 min |
| Apr 13, 10:19 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 28 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 18 min |
| Apr 13, 10:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 42 min |
| Apr 13, 10:41 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 22 min |
| Apr 13, 10:49 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 56 min |
| Apr 13, 11:11 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Apr 13, 11:15 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 49 min |
| Apr 13, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 57 min |
| Apr 13, 11:46 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 15 min |
| Apr 14, 12:01 AM CDT | Severe Thunderstorm Warning | GRB | Calumet | 32 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.